Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2001, 6:34 PM CDT for Lynn County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 6:34 PM CDT (23:34 UTC)
- Expired
- May 26, 2001, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -453 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 26, 3:29 PM CDT, 3 hours 5 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT SAT MAY 26 2001 ...CORRECTED TEMPERATURES IN PRELIM NUMBERS BELOW... SFC OBS INDICATING MOISTURE AXIS FROM AMA-CDS-ABI WITH LAPS INDICATING CAPE VALUES OF 2000-3500 J/KG IN THIS AREA. SOME CU GOING UP IN THE AXIS...ESPECIALLY W/SW OF AMA WHERE LAPS INDICATES WEAKER CAP. MEANWHILE DRYLINE IS STILL VERY FAR TO THE WEST NEAR A ROW-LVS LINE WITH LINE OF CU/TSRA GOING UP ON IT. GIVEN THIS SET UP WOULD LOOK FOR TSRA TO DEVELOP OR ADVECT INTO WRN ZONES SIMILAR TO LATEST RUC RUN THEN SPREAD SOUTHEASTWARD. ACTIVITY SHOULD CONTINUE AFTER SUNSET AS IT MOVES INTO INCREASING LLJ. CHC POPS FOR NOW PENDING RADAR/SATELLITE/SFC OB EVALUATION CLOSER TO ZONE ISSUANCE. WOULD LIKELY HAVE A MESOSCALE BOUNDARY OR TWO IN THE AREA TOMORROW. HOWEVER...MIDLEVEL TEMPS WILL CONTINUE TO INCREASE WITH MODELS SUGGESTING 14-16C RANGE. PROGGED SOUNDINGS ALSO DEPICTING INCREASING CAP. THUS THINK CONVECTION WILL BE SEVERELY LIMITED TOMORROW AFTN/EVE. EXCEPTION WOULD BE NERN ZONES WHERE CAP WILL BE WEAKER AND WHERE AREA WILL BE CLOSER TO SOUTHWARD MOVING SYNOPTIC SCALE FRONTAL BOUNDARY. ETA/AVN BOTH BRING THIS BOUNDARY INTO THE FA MEMORIAL DAY. HOWEVER CAP IS THE BIG LIMITING FACTOR. WILL PROBABLY TAKE A WHILE TO BREAK CAP...IF AT ALL...AND WILL LIMIT POP WORDING TO FIFTH PERIOD ATTM. BOUNDARIES REMAIN IN AREA THROUGH MIDWEEK WITH WEAKENING CAP. WILL THUS KEEP SLIGHT CHC WORDING GOING. FRIONA 60/92/60/87 3111 TULIA 60/92/60/87 3111 BROWNFIELD 62/93/65/93 3111 LUBBOCK 62/93/65/93 3111 CHILDRESS 64/90/65/85 4221 ASPERMONT 67/93/67/93 4111 .LUB...NONE. BARRITT
In the hours before
Special weather statement, May 26, 5:45 PM CDT, 49 minutes before
TXZ022>026-028>032-034>038-040>044-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 545 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING COUNTIES UNTIL 1000 PM CDT SATURDAY EVENING... KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS...SWISHER...LYNN... LUBBOCK...HOCKLEY...MOTLEY...GARZA...CASTRO...STONEWALL...TERRY... KENT...COTTLE...BRISCOE...DICKENS AND LAMB... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMEKNTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:19 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 41 min |
| May 26, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 50 min |
| May 26, 6:01 PM CDT | Tornado Warning | LUB | Hockley | 29 min |
| May 26, 6:12 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 33 min |
| May 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 58 min |
| May 26, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.